Alert archive / Kansas / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Topeka, KS

October 27, 201023 counties in Kansas

NWS Topeka, KS issued this red flag warning at Oct 27, 2010, 3:25 AM CDT for 23 counties in Kansas. It took effect at Oct 27, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 3:25 AM CDT (08:25 UTC)
In effect from
Oct 27, 2010, 1:00 PM CDT
Expired
Oct 27, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3296 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS83 KTOP 270825
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
325 AM CDT WED OCT 27 2010

...THE NATIONAL WEATHER SERVICE IN TOPEKA...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
PORTIONS OF KANSAS. THE RED FLAG WARNING IS IN EFFECT FROM 1 PM
THROUGH 7 PM TODAY FOR A COMBINATION OF CURED FUELS...LOW RELATIVE
HUMIDITY...AND STRONG WINDS ACROSS PARTS OF EAST CENTRAL AND NORTH
CENTRAL KANSAS...

.DRY CONDITIONS WITH RELATIVE HUMIDITY VALUES FROM 15 TO 20
PERCENT WILL COUPLE WITH WINDS OF 15 TO 25 MPH...GUSTING TO 30
TO 40 MPH THIS AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE OF
RAPID AND DANGEROUS FIRE BEHAVIOR AND GROWTH CHARACTERISTICS.

KSZ020-021-034-035-054>056-058-059-280000-
/O.NEW.KTOP.FW.W.0003.101027T1800Z-101028T0000Z/
CLOUD-CLAY-OTTAWA-DICKINSON-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
325 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER PARTS OF 
EAST CENTRAL AND NORTH CENTRAL KANSAS. THIS INCLUDES FIRE
WEATHER ZONES 020...021...034...035...054...055...056...058 AND
059...

* WIND...WESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS
  AFTERNOON...WITH FREQUENT GUSTS OF 30 TO 40 MPH.

* HUMIDITY...HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 15 TO
  20 PERCENT RANGE THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF
  A LINE FROM CONCORDIA TO OTTAWA.

* IMPACTS...THESE WEATHER CONDITIONS WILL COUPLE WITH MOSTLY CURED
  GRASSES...AND BE SUPPORTIVE OF DANGEROUS FIRE BEHAVIOR AND RAPID
  GROWTH CHARACTERISTICS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
925 
WWUS83 KTOP 271347
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
847 AM CDT WED OCT 27 2010

...THE NATIONAL WEATHER SERVICE IN TOPEKA...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
THE RED FLAG WARNING IS IN EFFECT FROM 1 PM THROUGH 7 PM TODAY FOR
A COMBINATION OF CURED FUELS...LOW RELATIVE HUMIDITY...AND STRONG
WINDS ACROSS PARTS OF EAST CENTRAL AND NORTH CENTRAL KANSAS...

.DRY CONDITIONS WITH RELATIVE HUMIDITY VALUES FROM 15 TO
20 PERCENT WILL COUPLE WITH WINDS OF 15 TO 25 MPH...GUSTING TO
30 TO 40 MPH THIS AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE
OF RAPID AND DANGEROUS FIRE BEHAVIOR AND GROWTH CHARACTERISTICS.

KSZ008>012-022>024-026-036>040-280000-
/O.EXA.KTOP.FW.W.0003.101027T1800Z-101028T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-
JACKSON-JEFFERSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-
847 AM CDT WED OCT 27 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 008...009...010...011...012...022...023...024...
026...036...037...038...039 AND 040...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

* WIND...WESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS 
  AFTERNOON...WITH FREQUENT GUSTS OF 30 TO 40 MPH.

* HUMIDITY...HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 15 TO
  25 PERCENT RANGE THIS AFTERNOON ACROSS THE AREA.

* IMPACTS...THESE WEATHER CONDITIONS WILL COUPLE WITH MOSTLY CURED
  GRASSES...AND BE SUPPORTIVE OF EXTREMELY DANGEROUS FIRE
  BEHAVIOR AND RAPID GROWTH CHARACTERISTICS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ020-021-034-035-054>056-058-059-280000-
/O.CON.KTOP.FW.W.0003.101027T1800Z-101028T0000Z/
CLOUD-CLAY-OTTAWA-DICKINSON-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
847 AM CDT WED OCT 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 020...021...034...035...054...055...056...058 AND
059...

* WIND...WESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH BY THIS 
  AFTERNOON...WITH FREQUENT GUSTS OF 30 TO 40 MPH.

* HUMIDITY...HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE 15 TO
  20 PERCENT RANGE THIS AFTERNOON.

* IMPACTS...THESE WEATHER CONDITIONS WILL COUPLE WITH MOSTLY CURED
  GRASSES...AND BE SUPPORTIVE OF EXTREMELY DANGEROUS FIRE
  BEHAVIOR AND RAPID GROWTH CHARACTERISTICS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
574 
WWUS83 KTOP 271947
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
247 PM CDT WED OCT 27 2010

...THE NATIONAL WEATHER SERVICE IN TOPEKA...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING.
THE RED FLAG WARNING IS IN EFFECT THROUGH 7 PM TODAY FOR A
COMBINATION OF CURED FUELS...LOW RELATIVE HUMIDITY...AND STRONG
WINDS ACROSS PARTS OF EASTERN CENTRAL KANSAS...

.DRY CONDITIONS WITH RELATIVE HUMIDITY VALUES FROM 15 TO
20 PERCENT WILL COUPLE WITH WINDS OF 15 TO 25 MPH...GUSTING TO
30 TO 40 MPH THIS AFTERNOON. THESE CONDITIONS WILL BE SUPPORTIVE
OF RAPID AND DANGEROUS FIRE BEHAVIOR AND GROWTH CHARACTERISTICS.

KSZ008>012-020>024-026-034>040-054>056-058-059-280000-
/O.CON.KTOP.FW.W.0003.000000T0000Z-101028T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
247 PM CDT WED OCT 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 008...
009...010...011...012...022...023...024... 026...036...037...
038...039 AND 040...

* WIND...WESTERLY WINDS OF 15 TO 25 MPH WILL CONTINUE THIS
  AFTERNOON...WITH FREQUENT GUSTS OF 30 TO 40 MPH.

* HUMIDITY...HUMIDITY VALUES WILL BE IN THE 15 TO 25 PERCENT
  RANGE THIS AFTERNOON ACROSS THE AREA.

* IMPACTS...THESE WEATHER CONDITIONS WILL COUPLE WITH MOSTLY
  CURED GRASSES...AND BE SUPPORTIVE OF EXTREMELY DANGEROUS FIRE 
  BEHAVIOR AND RAPID GROWTH CHARACTERISTICS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
606 
WWUS83 KTOP 272358
RFWTOP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT WED OCT 27 2010


KSZ008>012-020>024-026-034>040-054>056-058-059-280100-
/O.EXP.KTOP.FW.W.0003.000000T0000Z-101028T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
658 PM CDT WED OCT 27 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
FIRE WEATHER ZONES 008...009...010...011...
012...020...021...022...023...024...026...034...035...036...037...
038...039...040...054...055...056...058 AND 059...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

RELATIVE HUMIDITIES LEVELS ARE EXPECTED TO CONTINUE TO SLOWLY
INCREASE...AS WINDS SLOWLY DECREASE THROUGH THE EVENING HOURS.
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM
CDT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Oct 27, 3:07 AM CDT, 18 minutes earlier.

Area forecast discussion, Oct 27, 3:07 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
307 AM CDT WED OCT 27 2010

.DISCUSSION...

SHORT TERM (THROUGH TONIGHT)...

PRIMARY SHORT TERM CONCERNS REVOLVE AROUND STRONG WINDS AND
DECREASING RELATIVE HUMIDITY VALUES ACROSS THE CWA LEADING TO
DANGEROUS FIRE WEATHER CONDITIONS. WILL DETAIL THE METEOROLOGY IN
THIS SHORT TERM DISCUSSION WITH A FOCUS ON RED FLAG WARNING AND
FIRE WEATHER IMPACTS IN THE SEPARATE FIRE WEATHER SECTION AT THE
BOTTOM OF THIS PRODUCT.

THE SUPER STORM CONTINUES TO SPIN WITH VIGOR OVER EXTREME NORTHERN
MINNESOTA ALTHOUGH ITS RAPID DEEPENING TREND HAS REVERSED AS THE
SYSTEM BEGINS TO FILL A BIT. DESPITE MOVING AWAY FROM KANSAS...THE
RAW STRENGTH OF THE SYSTEM WILL MAINTAIN A TIGHT PRESSURE GRADIENT
ACROSS THE REGION TODAY WITH CONTINUED STRONG WESTERLY WINDS.
THIS FLOW PATTERN WILL ALSO CONTINUE TO ADVECT A DRIER AIRMASS
INTO THE REGION WITH DEEP MIXING HELPING DRY THE LOWER ATMOSPHERE.
TEMPERATURES WILL BE 3 TO 6 DEGREES COOLER TODAY AS THERE HAS BEEN
SOME COLD ADVECTION SINCE YESTERDAY...AND EXPECT WIND SPEEDS TO BE
SIMILAR...IF NOT A FEW MPH WEAKER TODAY. THERE IS SOME CONCERN FOR
WIND ENHANCEMENT LATE IN THE DAY NEAR THE NEBRASKA BORDER AS A
SECONDARY VORT LOBE DROPS DOWN THE MISSOURI VALLEY AND SUBSIDENCE
INCREASES IN ITS WAKE. HOWEVER...TIMING IS NOT GREAT WITH THE
SUBSIDENCE INCREASING NEAR SUNSET...AND FEEL THAT WINDS WILL
LIKELY REMAIN BELOW ADVISORY CRITERIA. DO NOT EXPECT ANY PRECIP
WITH THIS VORT MAX DUE TO THE DRY ATMOSPHERE...BUT MAY SEE
INCREASING CLOUDS ESPECIALLY NORTH.

LOW TEMPERATURES TONIGHT WILL BE LARGELY INFLUENCED BY OVERNIGHT
WIND SPEEDS AND MIXING. MODEL GUIDANCE INDICATES THAT THE PRESSURE
GRADIENT WILL RELAX OVER THE WESTERN QUARTER OF THE CWA AFTER 06Z
BUT MAY STILL KEEP WINDS IN THE 5 KT RANGE THROUGH THE NIGHT (WITH
STRONGER WINDS EAST). SHOULD ANY LOCATIONS BECOME CALM FOR 2 OR
MORE HOURS...WOULD ANTICIPATE A RAPID FALL IN TEMPERATURES WITH
POTENTIAL TO APPROACH FREEZING. AT THIS TIME HOWEVER...FEEL IT IS
MORE LIKELY THAT THE MAJORITY OF THE AREA WILL REMAIN MIXED AND IN
THE 33 TO 38 RANGE WITH THE COOLEST TEMPS NORTHWEST.

BARJENBRUCH

LONG TERM (THURSDAY THROUGH TUESDAY)...

BROAD SURFACE HIGH WILL BE LOCATED ACROSS THE CENTRAL AND SOUTHERN
PLAINS. LITTLE MIXING IS EXPECTED ON THURSDAY WITH COOL HIGH
PRESSURE AIRMASS IN PLACE. COOLEST TEMPS LOOK TO BE IN THE NORTHEAST
WITH WARMEST TEMPS NEAR CENTRAL KANSAS.

THURSDAY NIGHT THE SURFACE HIGH BEGINS TO MOVE OFF TO THE SOUTHEAST
WITH RETURN FLOW OCCURRING ACROSS CENTRAL AND NORTH CENTRAL KANSAS
OVERNIGHT. MAY NOT MIX THROUGH THE INVERSION IN THE EASTERN SECTIONS
OF THE CWA AND WILL COOL LOWS A COUPLE OF DEGREES. THIS WILL BE SOME
OF THE COLDEST AIR YET IN THE NORTHEAST WHERE TEMPS NEAR FREEZING
WILL BE LIKELY. FORECAST SOUNDINGS DO NOT SUPPORT FROST FORMATION
THURSDAY NIGHT INTO FRIDAY MORNING.

WARM AIR ADVECTION COMMENCES LATE FRIDAY ALONG WITH BUILDING HEIGHTS
OVER THE CENTRAL PLAINS AS AN UPPER TROUGH MOVES INTO THE WEST COAST
OF THE U.S.. LITTLE CHANGE TO FRIDAY NIGHTS LOWS IN THE LOW TO MID
40S...BUT DID ADJUST SATURDAYS HIGHS A LITTLE DOWNWARD A DEGREE OR
TWO BASED ON LATEST BEST MODEL PERFORMERS.

THE AFOREMENTIONED UPPER TROUGH IS FORECAST TO MOVE OUT ACROSS THE
CENTRAL PLAINS ON SUNDAY BUT AIRMASS REMAINS FAIRLY DRY AND DOES NOT
SUPPORT THE INCLUSION OF PRECIPITATION. THE BEST FORCING WITH THE
WAVE REMAINS TO THE NORTH OF THE FORECAST AREA. THE GEM AND ECMWF
ARE SIMILAR WITH THE STRENGTH OF THE WAVE WHILE THE GFS DAMPENS IT
AS IT MOVES ACROSS THE PLAINS. SIDED WITH THE ECMWF AND GEM RUNS AS
THEY MAINTAIN CONTINUITY FROM PREVIOUS RUNS.

ANOTHER COOL SHOT OF AIR OCCURS IN THE WAKE OF THE SUNDAY SYSTEM AND
COOLS TEMPS A FEW DEGREES FOR MONDAY AND TUESDAY WITH COOL NORTHERLY
FLOW.

53

&&

.AVIATION...

STILL A FEW AC AROUND 12KFT LINGERING THRU 14Z...OTHERWISE
DRY WITH VFR CONDITIONS IN THE TERMINALS THROUGH THE ENTIRE FCST.
LIGHT SOUTHWEST WINDS WILL VEER TO THE WEST AND INCREASE AFT 14Z
WITH GUSTS GENERALLY 25 TO 30 KTS...DECREASING WITH SUNSET.

63

&&

.FIRE WEATHER...

PER SHORT TERM DISCUSSION...EXPECT CONTINUED STRONG AND GUSTY
WESTERLY WINDS ACROSS THE ENTIRE AREA TODAY...AS WELL AS A DRYING
OF THE BOUNDARY LAYER AIRMASS. DEWPOINTS IN CENTRAL KANSAS ARE
ALREADY IN THE TEENS EARLY THIS MORNING AND EXPECT THIS VERY DRY
AIR TO ADVECT INTO MUCH OF THE CWA BY AFTERNOON. WILL ALSO SEE
ANOTHER DAY OF VERY DEEP MIXING APPROACHING 6000 FT OR GREATER BY
LATE IN THE DAY. THIS WILL ASSIST IN BRINGING DRIER AIR TO THE
SURFACE AS WELL AS THE STRONG WINDS AND FREQUENT GUSTS INTO THE 35
TO 40 MPH RANGE. FUEL CONDITIONS HAVE DRIED QUITE A BIT IN THE
PAST MONTH WITH PARTS OF NORTH CENTRAL AND EAST CENTRAL KANSAS
DETERMINED TO BE AT CRITICAL FUEL LEVELS. ADDITIONAL DRYING OF
ONE HOUR FUELS TOOK PLACE YESTERDAY ACROSS THE ENTIRE AREA IN THE
DRY WINDY CONDITIONS. RH IS FORECAST TO FALL INTO THE 15 TO 20
PERCENT RANGE THIS AFTERNOON GENERALLY SOUTH OF A LINE FROM
CONCORDIA TO OTTAWA SO WILL ISSUE A RED FLAG WARNING IN THOSE
AREAS THAT COINCIDE WITH CRITICAL FUEL LEVELS. ELSEWHERE ACROSS
THE CWA...EXPECT VERY HIGH TO EXTREME FIRE DANGER...PARTICULARLY
WITH ONE HOUR FUELS. DO EXPECT THE WINDS TO QUICKLY DECREASE BY
00Z AS THE BOUNDARY LAYER DECOUPLES AND THE THREAT OF RAPID FIRE
SPREAD WILL DECREASE AS WELL.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR KSZ020-021-034-035-054>056-058-059.
&&
Hazardous weather outlook, Oct 26, 10:32 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1032 PM CDT TUE OCT 26 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-280345-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1032 PM CDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED FIRE DANGER CONDITIONS ARE LIKELY ACROSS MUCH OF THE
OUTLOOK AREA ON WEDNESDAY. RELATIVE HUMIDITY VALUES AROUND 25
PERCENT...ALONG WITH CURED GRASSES AND STRONG WESTERLY WINDS WILL
EXACERBATE FIRE SPREAD.

TEMPERATURES IN THE LOWER TO MID 30S ON WEDNESDAY NIGHT AND
THURSDAY NIGHT WILL ALLOW AREAS OF FROST TO FORM. LOW LYING AREAS
AND AREAS EAST OF MANHATTAN COULD SEE FREEZING TEMPERATURES ON
THURSDAY NIGHT AS TEMPERATURES WILL BE IN THE LOWER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Kansas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.